Viewing 2 reply threads
  • Author
    Posts
    • #16445
      Jenny Livingston
      Keymaster

      I’ve experienced reactive hypoglycemia for as long as I can remember. For the most part, I’ve been able to manage it with diet: making sure I eat the appropriate things at the appropriate times, carrying snacks with me in case of a sudden low, etc. Throughout the years, the issue has waxed and waned, sometimes lying low and other times rearing it’s ugly head. I’ve never been diagnosed with CFRD, just this inconsistent (yet consistently annoying) reactive hypoglycemia.

      When I started Trikafta, things seemed to calm down. For months, I didn’t experience a single symptomatic low. During an entire month of watching closely, I only dipped under normal blood sugar levels once or twice, and even then, barely so. But now, all of a sudden, I’m having more issues than I’ve had in a very long time. I’ll have sudden dips in blood sugar that leave me confused, shaking, on the verge of passing out. This happens even when I’ve prepared well (being sure to balance carbs with protein, not going for long periods of time without eating) and hits so suddenly, that I’m quite literally stunned.

      Turns out, I’m not the only one. One of my good friends with CF is experiencing almost the exact same symptoms on the same timeline (we both started Trikafta, felt like things were better, and are now experiencing worsened symptoms roughly 1.5 years after starting the drug).

      Of course, I have spoken with my team about this and we are working on solutions. It’s hard to hypothesize what the cause is, and my friend and I could be experiencing the same thing by pure coincidence, but I’m curious if anyone here has ideas, thoughts, or guesses (which will of course, not be taken as medical advice). Also, whether you are on Trikafta or not, do you have CFRD or hypoglycemic issues? 

    • #16447
      Paul met Debbie
      Participant

      Prednisone is known to unstabilize blood sugar. Could your recent prednisone push be of influence? And of course any surge in inflammation or infection could do same.

      I don’t have cfrd afaik. But I recognize these sudden drops in energy you talk about, feeling sudden muscle weakness. I have not been tested for 2 years now, hope this summer to do a glucose intolerance test again at my yearly visit if covid situation allows for it.

      • #16455
        Jenny Livingston
        Keymaster

        Paul, I hadn’t even thought of the Prednisone aspect when I was typing this post. You’re absolutely right! However, this has been happening over the course of a few months rather than just the last couple weeks.

        I hope that by summertime, you’re able to get that test.

    • #16451
      Rusty
      Participant

      I have seen some pretty low sugar readings since starting Trikafta. I had been taking a small dose of repaglinide with my biggest meal for many years now and have had no problems until post-Trikafta. I mentioned this to my endocrine doc and she prescribed a lower dose – the lowest available – and so far this has helped quite a bit. She speculated that the Trikafta makes us more efficient at using the calories we input but she said the data is not sufficient at this time to know that for sure. Since my cfrd diagnosis many years ago I went low carb and that has helped keep the A1C and blood sugar spikes much lower and greatly reduced reactive lows. Pre-diagnosis I had many reactive lows and didn’t know what they were or why I was having them. I had the most pronounced lows post breakfast when I would have a lot of carbs like toast and cereal and then go out and get physically active. Going low carb helped put the kibosh on all that. This is still a work in progress for me but I think I am on the right track with the lower dose of repaglinide.

      • #16454
        Jenny Livingston
        Keymaster

        Rusty, this is very interesting, thank you for sharing! I’ve always suspected that, with my history of lows and unstable blood sugar, I’ll likely end up with a CFRD diagnosis at some point. I was hopeful that Trikafta might help me avoid that and was even more hopeful when those lows began happening far less frequently. But now, things are more unstable than ever! I know there are steps we can take in addition to diet choices, and perhaps it’s time we try one of those things.

Viewing 2 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account